Title: Multiple orthogonal polynomials, irrationality and transcendence
Authors: Van Assche, Walter # ×
Issue Date: 1999
Publisher: American Mathematical Society
Series Title: Contemporary Mathematics vol:236 pages:325-342
Conference: Continued Fractions: from analytic number theory to constructive approximation location:University of Missouri date:May 20-23, 1998
Abstract: We explain the notion of multiple orthogonal polynomials (polyorthogonal polynomials), which is closely related to Hermite-Padé rational approximation of a system of Markov functions, and give some explicit examples. As an application we show how multiple orthogonal polynomials can be used to give a constructive proof of irrationality of certain real numbers and also of transcendence of real numbers. Historically Hermite-Padé approximation was introduced by Hermite to prove the transcendence of e.
ISBN: 0-8218-1200-9
ISSN: 0271-4132
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Analysis Section
× corresponding author
# (joint) last author

Files in This Item:
File Description Status SizeFormat
missouri.pdfMain article Published 225KbAdobe PDFView/Open


All items in Lirias are protected by copyright, with all rights reserved.